Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 54, NWS Charleston, SC

May 10, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2011, 7:29 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 7:29 PM EDT (23:29 UTC)
Expired
May 10, 2011, 8:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 145 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 8:27 PM EDTHAIL 19 Se Jamestown, SCHAIL FELL FOR 7 MINUTES. COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS52 KCHS 102329
SVRCHS
SCC015-019-110030-
/O.NEW.KCHS.SV.W.0054.110510T2329Z-110511T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...13 MILES NORTH OF HAMPTON PLANTATION STATE
  PARK...MOVING SOUTH AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO TENNIS BALL SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALVIN...JAMESTOWN...PINOPOLIS...OLD SANTEE CANAL STATE             
  PARK...MONCKS CORNER...HAMPTON PLANTATION STATE                    
  PARK...HUGER...SANTEE COASTAL RESERVE...SHULERVILLE...SIMMONSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3299 7954 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3285 7968
      3312 8022 3341 7986 3337 7978 3332 7974
      3328 7959 3316 7935 3314 7927
TIME...MOT...LOC 2328Z 349DEG 33KT 3336 7948

$$


33
5 follow-up statements
177 
WWUS52 KCHS 102347
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT TUE MAY 10 2011

SCC015-019-110030-
/O.CON.KCHS.SV.W.0054.000000T0000Z-110511T0030Z/
CHARLESTON SC-BERKELEY SC-
747 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF NEWLAND...OR ABOUT 12 MILES NORTH OF MCCLELLANVILLE...
MOVING SOUTH AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BULL ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...GARRIS 
LANDING...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
MCCLELLANVILLE...MONCKS CORNER...OLD SANTEE CANAL STATE 
PARK...PINOPOLIS...AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS 
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM 
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

THIS STORM IS ALSO SHOWING SIGNS OF ROTATION...AND CONDITIONS ARE 
SLIGHTLY FAVORABLE FOR A POSSIBLE TORNADO AT A LATER TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3299 7954 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3285 7968
      3312 8022 3341 7986 3337 7978 3332 7974
      3328 7959 3316 7935 3314 7927
TIME...MOT...LOC 2345Z 352DEG 32KT 3324 7953

$$


33
224 
WWUS52 KCHS 102359
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 PM EDT TUE MAY 10 2011

SCC015-019-110030-
/O.CON.KCHS.SV.W.0054.000000T0000Z-110511T0030Z/
CHARLESTON SC-BERKELEY SC-
759 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO 7 MILES
NORTHEAST OF JAMESTOWN...OR ALONG A LINE EXTENDING FROM
MCCLELLANVILLE TO 19 MILES WEST OF GEORGETOWN...MOVING SOUTH AT 20
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...BULL ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...GARRIS
LANDING...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
LIGHTHOUSE ISLAND...MCCLELLANVILLE...MONCKS CORNER...OLD SANTEE CANAL
STATE PARK...PINOPOLIS...PRICE INLET...SANTEE COASTAL 
RESERVE...SHULERVILLE...SIMMONSVILLE AND TIBWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
      3299 7954 3301 7955 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3285 7968
      3312 8022 3341 7986 3337 7978 3332 7974
      3328 7959 3316 7935 3314 7927
TIME...MOT...LOC 2358Z 356DEG 19KT 3312 7946 3336 7963

$$


33
815 
WWUS52 KCHS 110007
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT TUE MAY 10 2011

SCC015-019-110030-
/O.CON.KCHS.SV.W.0054.000000T0000Z-110511T0030Z/
CHARLESTON SC-BERKELEY SC-
807 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 805 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING GOLF BALL SIZED HAIL OR LARGER...AND DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MCCLELLANVILLE TO JAMESTOWN...OR ALONG A LINE 
EXTENDING FROM MCCLELLANVILLE TO 19 MILES NORTHWEST OF 
MCCLELLANVILLE...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE 
PARK...HUGER...JAMESTOWN...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
SHULERVILLE...SIMMONSVILLE  AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORMS. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3314 7927 3308 7933 3300 7936 3301 7944
      3299 7950 3303 7953 3301 7957 3296 7960
      3293 7957 3295 7960 3297 7967 3323 7995
      3337 7978 3332 7974 3328 7959 3316 7935
TIME...MOT...LOC 0006Z 356DEG 19KT 3308 7946 3332 7963

$$


33
001 
WWUS52 KCHS 110017
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT TUE MAY 10 2011

SCC015-019-110030-
/O.CON.KCHS.SV.W.0054.000000T0000Z-110511T0030Z/
CHARLESTON SC-BERKELEY SC-
817 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING !!EDIT
HAIL SIZE!! HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO
PALMERVILLE...OR ALONG A LINE EXTENDING FROM MCCLELLANVILLE TO 18
MILES NORTHWEST OF MCCLELLANVILLE...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE 
PARK...JAMESTOWN...LIGHTHOUSE ISLAND...MCCLELLANVILLE...SANTEE 
COASTAL RESERVE....SHULERVILLE AND SIMMONSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO 
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND 
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF 
POSSIBLE...BRING ANIMALS INTO A SHELTER.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3314 7927 3308 7933 3300 7936 3301 7944
      3299 7950 3303 7953 3301 7957 3296 7960
      3295 7960 3304 7970 3325 7989 3334 7981
      3332 7974 3328 7959 3316 7935
TIME...MOT...LOC 0016Z 356DEG 19KT 3311 7948 3331 7962

$$


33
624 
WWUS52 KCHS 110019 CCA
SVSCHS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT TUE MAY 10 2011

SCC015-019-110030-
/O.COR.KCHS.SV.W.0054.000000T0000Z-110511T0030Z/
CHARLESTON SC-BERKELEY SC-
817 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF 
BALL TO TENNIS BALL SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
MCCLELLANVILLE TO PALMERVILLE...OR ALONG A LINE EXTENDING FROM 
MCCLELLANVILLE TO 18 MILES NORTHWEST OF MCCLELLANVILLE...MOVING 
SOUTH AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE 
PARK...JAMESTOWN...LIGHTHOUSE ISLAND...MCCLELLANVILLE...SANTEE 
COASTAL RESERVE....SHULERVILLE AND SIMMONSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO 
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND 
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF 
POSSIBLE...BRING ANIMALS INTO A SHELTER.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3314 7927 3308 7933 3300 7936 3301 7944
      3299 7950 3303 7953 3301 7957 3296 7960
      3295 7960 3304 7970 3325 7989 3334 7981
      3332 7974 3328 7959 3316 7935
TIME...MOT...LOC 0016Z 356DEG 19KT 3311 7948 3331 7962

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:58 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 10, 3:58 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SETTLE SOUTHWARD INTO THE REGION TONIGHT
AND PUSH THROUGH THE AREA ON WEDNESDAY BEFORE DISSIPATING
WEDNESDAY NIGHT. SHORT-LIVED HIGH PRESSURE WILL BUILD FROM THE
NORTH THURSDAY AND SHIFT OFFSHORE BY FRIDAY. A COMPLEX LOW
PRESSURE SYSTEM APPROACHING FROM THE WEST MAY IMPACT THE AREA OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...A WEAK WARM FRONT STRETCHES FROM
EASTERN KENTUCKY/WESTERN VIRGINIA...SOUTHEASTWARD ALONG THE SOUTH
CAROLINA AND NORTH CAROLINA BORDER REGION AND INTO THE WESTERN
ATLANTIC. VISIBLE SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY
CONDITIONS IN PLACE ACROSS THE AREA...WITH RADAR IMAGERY SHOWING
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS ACROSS FAR NORTHERN
ZONES. MAIN NEAR TERM CONCERN REVOLVE AROUND CONVECTIVE TRENDS AND
SEVERE THUNDERSTORM POTENTIAL.

THE SEA BREEZE WILL CONTINUE TO PUSH INLAND THROUGH THE REMAINDER
OF THE AFTERNOON HOURS INTO A REGION OF IMPRESSIVE SURFACE BASED
INSTABILITY WITH CAPE VALUES AROUND 4000 J/KG AND LI/S AROUND -9
TO -10. WILL CONTINUE TO CARRY CHANCE POPS ACROSS NORTHERN ZONES
THROUGH THE REST OF THE AFTERNOON WHERE BEST CONVERGENCE AND
MOISTURE POOLING WILL BE FOCUSED. WILL INCLUDE LARGE HAIL/DAMAGING
WINDS IN THE GRIDS PER COORDINATION WITH THE STORM PREDICTION
CENTER IN THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 269. LATEST
THOUGHTS ARE THAT IT MIGHT TAKE UNTIL LATE AFTERNOON/EARLY EVENING
HOWEVER BEFORE UPPER LEVEL FORCING FOR ASCENT BECOMES SUFFICIENT
TO ALLOW FOR ROBUST THUNDERSTORM UPDRAFTS AND THE POTENTIAL FOR
SEVERE WEATHER.

LATER THIS EVENING...A STRONG UPPER LEVEL SHORTWAVE CURRENTLY
SPAWNING CONVECTIVE DEVELOPMENT ACROSS THE OHIO VALLEY AND
CENTRAL/SOUTHERN APPALACHIANS WILL SLIDE SOUTHEASTWARD INTO THE
FORECAST AREA. THIS MAY CONTINUE THE SEVERE THREAT WELL INTO THE
EVENING AND OVERNIGHT HOURS...ESPECIALLY IF AN ORGANIZED MCS
DEVELOPS AS DEPICTED BY QUITE A FEW OF THE HIGHER RESOLUTION
MODELS. HIGHEST PROBABILITIES OF RAINFALL WILL REMAIN ACROSS
NORTHERN SOUTH CAROLINA ZONES WHERE LIKELY POPS APPEAR WARRANTED.
FURTHER SOUTH WE EXPECT THE UPPER RIDGE TO HOLD IN PLACE...SO WILL
ONLY MENTION SLIGHT CHANCE POPS OVER SOUTHEAST GEORGIA. OVERNIGHT
LOWS ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 60S AWAY FROM
THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WEDNESDAY THROUGH THURSDAY...A WEAK SURFACE TROUGH WILL SAG SOUTH
THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT WHILE HIGH PRESSURE
FILLS IN BEHIND THIS BOUNDARY. ALOFT...A PREDOMINANTLY NNW FLOW WILL
REMAIN IN PLACE AS ITS ASSOCIATED UPPER LEVEL RIDGE REMAINS OVER THE
GULF COAST STATES...BLOCKED FROM MOVING FURTHER E DUE TO THE MASSIVE
UPPER LEVEL LOW OFF THE NEW ENGLAND COAST. LOW LEVEL CONVERGENCE
WILL NOT BE ALL THAT IMPRESSIVE...MAINLY CONFINED TO THE WEAKENING
TROUGH AND THE AFTN SEABREEZE...BUT THERE MAY ALSO BE RESIDUAL
OUTFLOWS FROM ANY CONVECTION OCCURRING LAST EVENING. THE ENVIRONMENT
WILL REMAIN WARM/MOIST AIDING INSTABILITY...BUT COVERAGE WILL BE
LIMITED DUE TO THE LACK OF LARGE-SCALE FORCING ALONG WITH POCKETS OF
NVA. HAVE KEPT POPS IN THE SLGT CHC RANGE FOR MAINLY WED AFTN INTO
WED EVE WITH A DRY FORECAST FOR WED NIGHT. THE BOUNDARY WILL WASH
OUT OVER THE SE GA PORTION OF THE CHS CWFA...BUT THE AREA WILL STILL
BE SUSCEPTIBLE TO SEABREEZE CONVERGENCE ALONG WITH UPPER LEVEL NW
FLOW BRINGING DOWN THE OCCASIONAL DISTURBANCE. HAVE AGAIN ONLY KEPT
POPS IN THE SLGT CHC RANGE DUE TO EXPECTED LACK OF COVERAGE. AS FOR
TEMPS...LOCATIONS IN THE SOUTHERN HALF OF THE CHS CWFA WILL BE
WARMER BOTH WED AND THU DUE TO DEEPER DRIER AIR LEADING TO LESS
CLOUD COVER  WHILE THE NORTHERN HALF WILL BE DEALING WITH A VERY
MODEST HIGH PRES WEDGE-TYPE SCENARIO. HAVE SHOWN A DECENT SPREAD IN
HIGH TEMPS FROM N TO S...WITH AROUND 80 TO LWR 80S N...INCREASING TO
UPR 80S TO AROUND 90 S.

FRIDAY...THE UPPER RIDGE OVER THE GULF COAST WILL SHIFT TO THE EAST
AS A DEEP DEVELOPING UPPER LEVEL LOW OVER THE CENTRAL STATES MOVES
INTO THE MID MISSISSIPPI RIVER VALLEY AND WESTERN OHIO VALLEY. THE
SURFACE REFLECTION OF THIS UPPER LOW WILL MAKE FOR A COMPLEX SURFACE
LOW PRESSURE SYSTEM WOBBLING THROUGH THE MISSISSIPPI RIVER VALLEY.
FOR THE SOUTHEAST...TEMPS WILL WARM AS THIS SYSTEM APPROACHES AS ITS
WARM FRONT IS EXPECTED TO REMAIN N OF THE AREA. IN ADDITION...BRIEF
UPPER RIDGING WILL SLIDE OVER THE AREA...NOT ENOUGH TO SUPPRESS
CONVECTION BUT ENOUGH TO SHOW A BRIEF WARMING IN TEMPS. WILL LOOK
FOR HIGHS IN THE MID-UPR 80S OVER THE ENTIRE AREA. CONVECTIVE
POTENTIAL INCREASES BY LATE IN THE DAY AS THE RIDGE MOVES
OFFSHORE...DEEPER MOISTURE IS USHERED IN FROM THE SOUTHWEST AND
SEVERAL SHORTWAVE DISTURBANCES ROUND THE BASE OF THE UPPER TROUGH
THROUGH THE SOUTHEAST STATES. HAVE KEPT POPS IN THE CHC RANGE DUE TO
THE UNCERTAINTY WITH COVERAGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW SHIFTING FROM THE CENTRAL UNITED STATES INTO THE OHIO
AND TENNESSEE VALLEYS WILL BE THE DRIVING FORCE FOR THE WEATHER
THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. UNFORTUNATELY...MODEL
SOLUTIONS REPRESENT THE STRENGTH AND TRACK OF THIS FEATURE A BIT
DIFFERENTLY...MAINTAINING LOW CONFIDENCE IN FORECAST DETAILS.

UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND...AND HAVE
MAINTAINED SHOWER AND THUNDERSTORM PROBABILITIES IN THE CHANCE RANGE
THROUGH THE PERIOD. MEDIUM RANGE MODELS ARE IN VERY GENERAL
AGREEMENT THAT THE COMPLEX FRONTAL SYSTEM WILL BE IMPACTING THE
FORECAST AREA SUNDAY AND MONDAY...AS THE UPPER LOW DROPS INTO THE
SOUTHEAST OR GULF COAST STATES. THIS FORECAST IS SUBJECT TO
CONSIDERABLE CHANGE SINCE MODELS CONSISTENCY HAS BEEN POOR AT THIS
POINT...AND PREFER TO REMAIN GENERIC WITH SENSIBLE WEATHER IMPACTS
UNTIL IMPROVED MODEL CONSENSUS IN LARGE SCALE FEATURES IS EVIDENT.

TEMPERATURES LOOK TO RUN A FEW DEGREES BELOW NORMAL THROUGH THE
WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY WITH THE THINKING THAT
THE COMPLEX FRONTAL SYSTEM WILL IMPACT THE AREA.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
KCHS...VFR FOR MUCH OF THE DAY. ISOLATED TSTMS WILL LIKELY DEVELOP
NORTH OF THE TERMINAL BY MID-AFTERNOON AHEAD OF THE SEA BREEZE.
HIGH RESOLUTION MODELS ARE SIMILAR IN SHOWING NUMEROUS TSTMS
IMPACTING THE KCHS LATER THIS EVENING...ROUGHLY IN THE 00-05Z
PERIOD. HOWEVER...THERE REMAINS SOME TIMING UNCERTAINTY THIS FAR
OUT. WILL NOT INTRODUCE TSTMS INTO THE TAF JUST YET BECAUSE OF THIS
TIMING CONCERN. ANY TSTMS THAT AFFECT THE TERMINAL WILL BE
CAPABLE OF PRODUCING ERRATIC AND VERY GUSTY WINDS ALONG WITH
TORRENTIAL DOWNPOURS. MOST CONVECTIVE ACTIVITY WILL BE CLEAR TO
KCHS BY 07Z.

KSAV...VFR WILL DOMINATE FOR MUCH OF THE DAY INTO THIS EVENING.
ISOLATED-SCATTERED TSTMS ARE POSSIBLE THIS EVENING...BUT GUIDANCE
SUGGESTS THE BULK OF THE ACTIVITY WILL REMAIN NORTH OF THE
SAVANNAH RIVER. HOWEVER...KSAV IS NOT OUT OF THE CLEAR WITH
RESPECT TO TSTMS POSSIBILITIES. BEST CHANCES FOR ANY IMPACTS WOULD
BE FROM ROUGHLY LATE MORNING INTO THE EARLY MORNING HOURS
WEDNESDAY. HOWEVER...WILL NOT INCLUDE TSTMS JUST YET GIVEN
TIMING/COVERAGE UNCERTAINTIES THIS FAR OUT.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS WITHIN
SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND
DUE TO A SERIES OF UPPER LEVEL DISTURBANCES THROUGH FRIDAY
FOLLOWED BY A MORE ORGANIZED LOW PRESSURE SYSTEM OVER THE WEEKEND.

&&

.MARINE...
TONIGHT...A WEAK COLD FRONT WILL SLIDE SOUTHWARD INTO THE REGION
TONIGHT. AS THIS OCCURS...EXPECT A DECENT SURGE IN THE WINDS
ESPECIALLY ACROSS OUR SOUTHERN WATERS...BUT WINDS/SEAS SHOULD
REMAIN BELOW ADVISORY LEVELS.

WEDNESDAY THROUGH SATURDAY...A WEAK SURFACE TROUGH WILL GRADUALLY
SHIFT SOUTHWARD THROUGH THE MARINE ZONES ON WED...WITH NE TO E FLOW
SPREADING ACROSS ALL WATERS BY THE EVENING HOURS. A WEAK SURGE IN
THE WAKE OF THE FRONT...ALONG WITH TYPICAL SEA BREEZE
CIRCULATIONS...WILL SUPPORT WINDS AROUND 15 KT ON WEDNESDAY. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND PERSIST
UNTIL LATE IN THE WEEK...WHEN THE SURFACE PATTERN BECOMES MORE
TRANSITIONAL...LACKING ANY DEFINITIVE FORCING. WITH NO SIGNIFICANT
PINCHING OF THE PRESSURE GRADIENT OR LOW LEVEL JETTING...CONDITIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE FORECAST
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 10, 4:25 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 10 2011

AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-
047>049-051-111000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
425 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS EVENING AS A STRONG WEATHER DISTURBANCE APPROACHES
FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. THERE IS EVEN A RISK OF ISOLATED
TORNADOES.

THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST FROM ROUGHLY 7 PM
THIS EVENING AND 3 AM WEDNESDAY. THE HIGHEST PROBABILITIES OF
SEVERE WEATHER WILL BE NORTH OF THE SAVANNAH RIVER.

RESIDENTS...VISITORS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS
SOURCE FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-SCZ044-045-050-052-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
425 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.